Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Mar 25, 2021, 1:30 AM CDT for Crenshaw County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 1:30 AM CDT (06:30 UTC)
- Expired
- Mar 25, 2021, 2:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
County Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 78 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WWUS84 KMOB 250630
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
130 AM CDT Thu Mar 25 2021
ALZ058-250715-
Crenshaw AL-
130 AM CDT Thu Mar 25 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CRENSHAW COUNTY UNTIL 215 AM CDT...
At 130 AM CDT, the strong thunderstorm was located 5 miles southwest
of Rutledge, or 6 miles southwest of Luverne, moving northeast at 45
mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3152 8640 3153 8641 3180 8643 3196 8619
3189 8617 3186 8618 3183 8618 3181 8620
3179 8620 3179 8615 3166 8615 3166 8616
3165 8616 3162 8618 3162 8615 3158 8615
TIME...MOT...LOC 0630Z 236DEG 40KT 3165 8636
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 24, 11:52 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 24, 11:52 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1152 PM CDT Wed Mar 24 2021
.AVIATION...
06Z issuance...Rain with embedded storms, possibly severe, located
mainly over the interior counties will gradually diminish in
coverage overnight. Predominately IFR ceilings are expected
overnight, then ceilings improve to MVFR on Thursday. IFR ceilings
then return Thursday evening. Scattered to widespread
thunderstorms are expected north of I-65 on Thursday with isolated
to scattered thunderstorms over the remainder of the area.
Scattered thunderstorms follow for Thursday evening. Severe
thunderstorm development is expected beginning mid morning on
Thursday north of I-65, with severe storms possible over the
remainder of the area. The potential for severe storm development
is expected to end by mid Thursday evening. Southeast winds 5 to
15 knots tonight increase to 15 to 20 knots for Thursday with
gusts to 35 knots possible. /29
&&
.PREV DISCUSSION... /issued 1050 PM CDT Wed Mar 24 2021/
NEAR TERM /Now Through Friday/...An upper trof, the axis of which
extends mainly from New Mexico into northern Mexico, advances into
Oklahoma/Texas overnight. The upper trof takes on a negative tilt
on Thursday while moving to the mid Mississippi River valley, then
continues into the eastern Great Lakes through Friday morning. An
associated surface low brings a cold front across the lower
Mississippi River valley Thursday afternoon which then moves slowly
through the forecast area Thursday night. Within a southwest flow
aloft over the region, a series of shortwaves shift from currently
over the forecast area lift well north of the area overnight, and
expect current high coverage of precipitation over much of the
area to gradually diminish. Model soundings show that
unfavorable low level lapse rates develop overnight within at
least the lowest 2-3 kft, along with a mid level cap forming.
During the overnight hours, model soundings also show significant
drying occurring above 750 mb, likely in response to subsidence in
the wake of the shortwaves exiting to the north. The low level
jet will have meanwhile strengthened significantly overnight to
35-45 knots. See that there is some potential for a strong storm
or two until about midnight, after which trends seen in model
soundings should bring about a temporary end to the potential for
strong storms.
As the upper trof takes on a negative tilt, this brings a region
of strong deep layer lift mainly across much of Mississippi and
northern Alabama through the day on Thursday. While the strongest
deep layer lift is expected to pass mainly northwest and north of
the area, the forecast area will still see sufficient forcing
generally north of I-65 to support likely to categorical pops
during the day, with chance pops expected over the remaining
portion. In response to the deep layer lift along with daytime
heating, model soundings show the unfavorable low level lapse
rates/mid level cap are quickly eroded/overcome north of I-65 in
the morning. Over the remainder of the area, there's uncertainty
with how long the mid level cap will be able to suppress deep
convection. MLCAPE values of 2000-2500 J/kg will be realized by
mid morning over Wayne and Choctaw counties and over the portion
of the area generally north of I-65 by midday, while further east
MLCAPE values of 1500-2000 J/kg are possible. The low level jet
reaches a peak of 40-55 knots by midday Thursday which continues
through the afternoon hours. This results in very high favorable
shear profiles along with 0-3 km helicity values of 200-400 m2/s2.
For this environment, the Storm Prediction Center has an
Enhanced/Moderate Risk over the northwesternmost portion of the
forecast area on Thursday (with a Slight Risk for most of the
remainder of the area), and this higher level risk area could be
expanded to include more of the area, depending on the strength of
deep layer forcing.
The cold front which meanwhile approached from the west will move
slowly through the area Thursday night, and until the strong low
level jet/instability subsides, this will support at least some
continued potential for severe storm development through the early
evening hours, after which the potential decreases quickly. For
Friday, the weak frontal boundary returns northward through the
area with a light southerly flow developing, and have gone with
slight chance to chance pops. Have continued with a Wind Advisory
for the entire area from 4 am to 10 pm Thursday due to southerly
winds of 15 to 25 mph with gusts to 40 mph possible. A Flash Flood
Watch remains in effect for southeast Mississippi and
southwestern Alabama, although have cancelled the watch for
Baldwin county Alabama and Escambia county Florida as additional
rainfall amounts are not expected to support a flooding risk.
While some heavy rain is possible through shortly after midnight,
rainfall amounts overnight trend lower, and also look lower
overall for Thursday into Thursday night. Consequently, the
remainder of the Flash Flood Watch may be able to be cancelled
later on tonight. A High Risk of rip currents continues through
the weekend, and a High Surf Advisory is in effect until 7 am
Friday. A Coastal Flood Advisory also remains in effect until 1 am
Friday. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late Thursday night for ALZ051>053-261-
263-265.
Wind Advisory from 4 AM to 10 PM CDT Thursday for ALZ051>060-
261>266.
Coastal Flood Advisory until 1 AM CDT Friday for ALZ263>266.
High Rip Current Risk through Sunday afternoon for ALZ265-266.
High Surf Advisory until 7 AM CDT Friday for ALZ265-266.
FL...Wind Advisory from 4 AM to 10 PM CDT Thursday for FLZ201>206.
Coastal Flood Advisory until 1 AM CDT Friday for FLZ202-204.
High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
High Surf Advisory until 7 AM CDT Friday for FLZ202-204-206.
MS...Flash Flood Watch through late Thursday night for MSZ067-075-076-
078-079.
Wind Advisory from 4 AM to 10 PM CDT Thursday for MSZ067-075-076-
078-079.
GM...Small Craft Advisory until 7 AM CDT Friday for GMZ630>632-650-
655-670-675.
Small Craft Advisory from 4 AM Thursday to 7 AM CDT Friday for
GMZ633>636.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Mar 24, 9:17 PM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
917 PM CDT Wed Mar 24 2021
MSZ075-076-078-079-250315-
Stone MS-Perry MS-Greene MS-George MS-
917 PM CDT Wed Mar 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN GEORGE...SOUTHERN PERRY...SOUTHWESTERN GREENE AND
STONE COUNTIES UNTIL 1015 PM CDT...
At 916 PM CDT, the strong thunderstorms were located along a line
extending from near McHenry to 7 miles east of Wiggins to 17 miles
southwest of Lucedale, and moving northeast at 40 mph.
Wind gusts of 40 mph will be possible with these storms.
Locations impacted include...
Wiggins, Lucedale, Perkinston, McHenry, Beaumont and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8917 3091 8914 3115 8914 3120 8868
3100 8847 3073 8885 3073 8888 3072 8889
3067 8903 3068 8924 3065 8924 3065 8932
TIME...MOT...LOC 0216Z 229DEG 34KT 3072 8918 3086 8901 3078 8884Special weather statement, Mar 24, 10:19 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
1019 PM CDT Wed Mar 24 2021
ALZ052-261-MSZ076-079-250415-
Washington AL-Mobile Inland AL-Greene MS-George MS-
1019 PM CDT Wed Mar 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...SOUTHERN WASHINGTON...NORTHEASTERN GEORGE AND
SOUTHEASTERN GREENE COUNTIES UNTIL 1115 PM CDT...
At 1019 PM CDT, the strong thunderstorm was located 10 miles
southeast of Leakesville, moving northeast at 45 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Citronelle, Chatom, Leakesville, Deer Park, Tibbie, Calvert,
Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8833 3126 8799 3115 8797 3089 8851
3102 8866
TIME...MOT...LOC 0319Z 236DEG 38KT 3103 8846Special weather statement, Mar 25, 12:11 AM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Mobile AL 1211 AM CDT Thu Mar 25 2021 ALZ054>056-250600- Wilcox AL-Monroe AL-Conecuh AL- 1211 AM CDT Thu Mar 25 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...NORTHEASTERN MONROE...SOUTHEASTERN WILCOX AND NORTH CENTRAL CONECUH COUNTIES UNTIL 100 AM CDT... At 1211 AM CDT, the strong thunderstorms were located along a line extending from 4 miles southwest of Vredenburgh to near Monroeville, and moving east at 40 mph. Wind gusts of 40 mph will be possible with these storms. Locations impacted include... Monroeville, Peterman, Beatrice, Vredenburgh and Pine Apple. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3198 8691 3146 8690 3145 8744 3184 8745 TIME...MOT...LOC 0511Z 259DEG 35KT 3178 8737 3152 8737
Special weather statement, Mar 25, 1:18 AM CDT, 12 minutes before
Special Weather Statement National Weather Service Mobile AL 118 AM CDT Thu Mar 25 2021 ALZ056-057-060-250715- Conecuh AL-Butler AL-Covington AL- 118 AM CDT Thu Mar 25 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN BUTLER...NORTHEASTERN CONECUH AND NORTHWESTERN COVINGTON COUNTIES UNTIL 215 AM CDT... At 117 AM CDT, the strong thunderstorm was located over I65 And US 84, or 4 miles west of Evergreen, moving northeast at 45 mph. Half inch hail and wind gusts of 40 to 50 mph will be possible with this storm. This strong thunderstorm will be near... McKenzie around 145 AM CDT. Georgiana around 150 AM CDT. LAT...LON 3133 8704 3144 8714 3173 8679 3144 8659 TIME...MOT...LOC 0617Z 236DEG 38KT 3141 8702
Local storm report, Mar 25, 1:22 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
122 AM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL MALCOLM 31.19N 88.01W
03/24/2021 NAN INCH WASHINGTON AL BROADCAST MEDIA
DIME SIZE HAIL REPORT FROM NEWS MEDIA ON
TWITTER. TIME ESTIMATED BASED ON RADAR.
&&
JEHSpecial weather statement, Mar 25, 1:30 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
130 AM CDT Thu Mar 25 2021
ALZ058-250715-
Crenshaw AL-
130 AM CDT Thu Mar 25 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CRENSHAW COUNTY UNTIL 215 AM CDT...
At 130 AM CDT, the strong thunderstorm was located 5 miles southwest
of Rutledge, or 6 miles southwest of Luverne, moving northeast at 45
mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3152 8640 3153 8641 3180 8643 3196 8619
3189 8617 3186 8618 3183 8618 3181 8620
3179 8620 3179 8615 3166 8615 3166 8616
3165 8616 3162 8618 3162 8615 3158 8615
TIME...MOT...LOC 0630Z 236DEG 40KT 3165 8636The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:19 PM CDT | Special Weather Statement | MOB | Washington | 56 min |
| Mar 24, 10:59 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Washington | 46 min |
| Mar 24, 11:13 PM CDT | Areal Flood Advisory | MOB | Clarke, Mobile, Washington | 3 hr |
| Mar 24, 11:32 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Monroe | 43 min |
| Mar 25, 12:11 AM CDT | Special Weather Statement | MOB | Monroe | 49 min |
| Mar 25, 12:16 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 25 min |
| Mar 25, 1:18 AM CDT | Special Weather Statement | MOB | Conecuh | 57 min |
| Mar 25, 1:38 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 23 min |
| Mar 25, 2:25 AM CDT | Special Weather Statement | MOB | Conecuh | 50 min |
| Mar 25, 2:51 AM CDT | Special Weather Statement | MOB | Butler | 39 min |
| Mar 25, 7:05 AM CDT | Special Weather Statement | MOB | Choctaw | 40 min |
| Mar 25, 7:36 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 24 min |
| Mar 25, 6:20 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 40 min |
| Mar 25, 6:58 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 24 min |
| Mar 24, 8:15 PM CDT | Special Weather Statement | MOB | Stone | 60 min |
| Mar 24, 9:17 PM CDT | Special Weather Statement | MOB | Stone | 58 min |
| Mar 24, 9:32 PM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 4 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.